Hail, Bollinger
- When
- April 29, 12:25 AM CST
- Where
- Bollinger County, 4 mi S of Marble Hill
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.250, -89.967
Nickel-size hail was reported on Highway 51.
A severe thunderstorm moved east northeast across northern Stoddard into western Scott County, producing nickel-size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A severe thunderstorm moved east northeast across northern Stoddard into western Scott County, producing nickel-size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 28, 1:34 PM CST, 10 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 234 PM CDT THU APR 28 2005 .DISCUSSION... MAIN FORECAST CONCERNS ARE NEAR TERM PRECIP CHANCES AND SEVERE POTENTIAL. LATEST RADAR SHOWS SHOWERS QUICKLY DISSIPATING ACROSS THE QUAD STATE REGION...WITH ONLY A FEW SHOWERS REMAINING ACROSS NORTHEAST PORTIONS OF THE AREA. LATEST MESOETA HANDLES THE PUNCH OF DRY AIR FROM THE WEST VERY WELL...AND BASED MUCH OF THE NEAR TERM FORECAST ON IT. MESOETA SHOWS PRECIP DEVELOPING FROM SOUTH TO NORTH ACROSS THE AREA THIS EVENING NORTH OF THE APPROACHING WARM FRONT...AND CONTINUED LIKELY POPS THIS EVENING. BACK POPS OFF A LITTLE AFTER MIDNIGHT...WITH A LULL EXPECTED LATE TONIGHT INTO EARLY FRIDAY MORNING. POPS WILL INCREASE FROM SOUTHWEST TO NORTHEAST THROUGH THE DAY FRIDAY...WITH THE BEST CHANCES OF SHOWERS AND STORMS LATE FRIDAY AFTERNOON AND FRIDAY EVENING...AND WENT WITH CATEGORICAL POPS. CONTINUED MENTION OF HEAVY RAIN POSSIBLE FRIDAY INTO FRIDAY NIGHT. LOOKS LIKE DECENT QPF AMOUNTS...BUT OVERALL SYSTEM SHOULD BE MOVING FAST ENOUGH TO AVOID ANY WIDESPREAD FLOODING PROBLEMS...SO HEAVY RAIN MENTION SHOULD SUFFICE. TAPERED OFF POPS FROM WEST TO EAST LATE FRIDAY NIGHT INTO SATURDAY MORNING. ALTHOUGH THERE ARE SOME DIFFERENCES...GFS/NAM MODELS SUPPORT THIS OVERALL SCENARIO. AS FOR THE POSSIBILITY OF SEVERE...SOUTHWEST PORTIONS OF THE PAH FORECAST AREA ARE INCLUDED IN THE DAY 1 SLIGHT RISK. THESE AREAS ARE BEGINNING TO SEE SOME SUNSHINE WITH TEMPERATURES CLIMBING QUICKLY. MAIN LIMITING FACTOR IS LACK OF MOISTURE...WITH DEW POINTS ONLY IN THE MID 50S. AM MORE CONCERNED ABOUT FRIDAY...WITH PRETTY GOOD DYNAMICS ACROSS THE REGION AS THE LOW SLIDES OVER WEST KENTUCKY FRIDAY EVENING. SPC INDICATES MODERATE RISK JUST SOUTH OF THE PAH FORECAST AREA...SO MAIN CONCERN FOR SEVERE POTENTIAL WILL BE OVER WEST KENTUCKY...BUT WILL NOT INCLUDE MENTION IN ZONES AT THIS TIME WITH BEST POTENTIAL REMAINING SOUTH. HIGH PRESSURE BUILDS ON SATURDAY INTO SUNDAY. EXTENDED IS UP IN THE AIR AT THIS POINT. GFS AND ECMWF AND GOING IN DIFFERENT DIRECTIONS AND AT THIS POINT CONFIDENCE IS LOW. ECMWF SHOWS BASICALLY A DRY FORECAST MONDAY THROUGH THURSDAY...GFS SHOWS A WEAK FRONT MOVING SOUTHEAST ACROSS THE AREA MONDAY INTO MONDAY NIGHT. INCLUDED SLIGHT TO LOW CHANCE POPS FOR MONDAY AND MONDAY NIGHT...THEN WENT WITH THE REST OF EXTENDED AS DRY. FOR NEAR TERM TEMPS...LEANED TOWARD SLIGHTLY WARMER MET GUIDANCE FOR BOTH HIGHS AND LOWS. IN THE EXTENDED...STAYED PRETTY CLOSE TO JUST A LITTLE ABOVE MEX GUIDANCE OVERALL. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .MO...NONE. .IL...NONE. .IN...NONE. && RST
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 449 AM CDT THU APR 28 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-291000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 449 AM CDT THU APR 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING TO THE SOUTH AND WEST OF A LINE FROM MARBLE HILL MISSOURI TO VIENNA ILLINOIS TO MURRAY KENTUCKY. LARGE HAIL WILL BE THE PRIMARY THREAT...BUT A FEW DAMAGING WIND GUSTS CAN NOT BE RULED OUT. THE STORMS WILL GENERALLY MOVE TO THE EAST AT 30 TO 35 MPH. AN AREA OF SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE ENTIRE REGION THIS MORNING. ANY STORMS THIS MORNING WILL REMAIN WELL BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THROUGHOUT THE QUAD STATE FRIDAY AND FRIDAY EVENING. DAMAGING WIND GUSTS AND TORNADOES WILL BE THE PRIMARY THREATS...BUT LARGE HAIL CAN NOT BE TOTALLY RULED OUT. THE BEST CHANCE FOR SEVERE WEATHER WILL BE OVER WESTERN KENTUCKY AND FAR SOUTHEAST MISSOURI...AS A STRONG SURFACE LOW PRESSURE CENTER LIFTS RAPIDLY NORTHEAST. THE STORMS WILL BE RACING TO THE NORTHEAST AT AROUND 50 MPH. THE CUMULATIVE EFFECTS OF SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE DAY FRIDAY AND FRIDAY EVENING...WILL LEAD TO AN INCREASING HEAVY RAINFALL AND FLASH FLOODING THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHEAST MISSOURI...THE SOUTHERN TIP OF ILLINOIS AND THE PURCHASE AREA OF WESTERN KENTUCKY LATE THIS AFTERNOON AND EARLY THIS EVENING. ACTIVATION MAY ALSO BE NECESSARY LATE FRIDAY AFTERNOON AND EVENING...ESPECIALLY OVER FAR SOUTHEAST MISSOURI AND WESTERN KENTUCKY. DRS
The Paducah radar (KPAH), 108 km away, was scanning. The volume nearest the first event began at 06:27 UTC.
3 hail. Local standard time, as filed.
Nickel-size hail was reported on Highway 51.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445297, 5445296, 5445295.